Dandelion root tea: Hi, I just purchased dandelion... - LUPUS UK

LUPUS UK
24,071 members19,392 posts

Dandelion root tea

Hi,

I just purchased dandelion root tea. Has anyone tried it? Is it safe to take with lupus meds like prednisone , Imuran and plaquanil.

Thanks.

16 Replies
oldestnewest

Your doctor can answer best on this Sameera1213. It might interact badly with your meds. The only thing I know about it is that it's said to have a diuretic effect.

Reply

I have some in the cupboard but don’t know yet the answer to it. My doctor hasn’t got a clue and said to ask a pharmacist?

Please post if you get an answer and i will do the same.

Xx

Reply

Hey Sameera, I´ve had it before and I take the same medication. I have never had any bad experiences with it. xx

Reply

Thanks MerB90. I cleanses the liver too so I thought it might be a good option to add into our diet. 😃

Reply

Yes!, It might make you wee a lot though, so stay hydrated! xx

1 like
Reply

Do you see any improvement in ur health with this?

Reply

To be honest not really, but I do drink it sometimes because I like the taste. Also, I think that as long as no doctor tells you that it could be harmful to you, the more natural remedies we can take, the better.

1 like
Reply

I agree. Herbal teas help the inflammation in the body.

1 like
Reply

Hi Samera1213

I have been taking imuran for about 5 years along with plaqanil and othe drugs and never had any problems so far i hope that this helps you

1 like
Reply

Hi- dandelion root is great for liver, digestion, gallbladder. Anti- inflammatory.

The leaf has a more diuretic effect- much better that a diuretic (which also causes potassium loss) the doctor may give as it also provides potassium, magnesium etc.

Possibly allergic reaction if allergic to ragweed family. There is a theoretical risk that it may pass medications out of body quicker if use same liver detox pathways- CYP2E and CYP1A2. Otherwise no contraindications.

It really is great as a liver protector.

Hope that helps.

Jo

1 like
Reply

Whatever you do Sameera1213 do not take prednisone as this can lead to Avascular Necrosis and likelihood of having bones replaced. I had 2 hip replacements due to being given steroids for a very short time 10 years previously for an overactive thyroid gland problem. I had both my hip bones replaced in 1997 and 1998 respectively.

Reply

Thanks. But I have no choice. For lupus I have to take it to feel better. I am on it for 5 yrs now. Increased my dosage too for 2 weeks. I want to change my diet and get rid of all the meds. I heard raw diet is helpful for lupus but it’s so hard to do it.

1 like
Reply

Don’t give up on the autoimmune diet.just do one thing at a time .istarted with gluten and felt better very quickly.sugar(really hard )&dairy followed.it really has helped.lost a lot of wie

Reply

I agree. I also avoid all the things u do. Currently on a vegan diet. Still on 10mg of prednisone. Have to give the tests and taper. Maybe after a week. I take sugars only from fruits.

1 like
Reply

Hi ripon1756,

It is not appropriate for you to advise someone on this forum to not take their prescribed medication. I understand that you have personally had a very bad experience, but avascular necrosis is a very rare side effect that the prescribing doctor will take into consideration when advising treatment. It has to be weighed up against the beneficial effects of the treatment and corticosteroids can be life-saving for people with lupus. Consultants are very cautious about prescribing steroids and will spare their use as much as they are possible.

1 like
Reply

Always ask your pharmacist.if they don’t know they will look it up for you

1 like
Reply